MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562451
Medical Device Problem Codes Failure to Deliver Energy (1211); Retraction Problem (1536); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: imdrf device code a090402 captures the reportable event of snare unable to deliver energy.Imdrf device code a0501 captures the reportable event of cautery pin broken.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator snare was used to remove a polyp using the 13-hex snare during a colonoscopy procedure performed on (b)(6) 2025.During the procedure, the snare did not work as intended.There was no cautery connection.The erbe cord was plugged into the snare handle.When the cord was removed, the cautery component of the snare broke off.The staff has issues closing the snare in order to remove it.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a090402 captures the reportable event of snare unable to deliver energy.Imdrf device code a0501 captures the reportable event of cautery pin broken.Block h11: investigation results: the returned captivator snare device was analyzed.A visual inspection found that the handle cannula was detached.It was also noted that the cautery pin was loosened.For analysis purposes, this component was fully removed manually, and it was confirmed that the cautery pin itself was not damaged.Under magnification, it was observed that the tip of the handle cannula had both the manufacturing crimping mark and torque mark.No other problems with the device were noted.The reported event of cautery pin detachment was confirmed.During the analysis, the cautery pin was found to be loose and was therefore completely removed for further examination.This condition may have resulted from the manner in which the active cord was connected and disconnected to the cautery pin.It is also likely that the way the device was handled and manipulated during the procedure contributed to the failure.Excessive or improper manipulation could have induced the defect observed.Additionally, it was found that the handle cannula was detached from the handle.This may have occurred as a result of the condition of the cautery pin; if the cautery pin was unable to hold the handle cannula securely, detachment could occur.Importantly, the presence of the manufacturing crimping and torque marks confirms that the handle cannula was properly assembled at the manufacturing facility.The reported issue of snare loop retraction could not be confirmed because the device could not be actuated.Due to the condition of the returned device, it was not possible to determine whether a retraction problem was present.Functional testing under simulated anatomical or procedural conditions could not be performed.Similarly, the reported failure to deliver energy could not be confirmed.The device's condition prevented continuity or electrical testing; therefore, it cannot be determined whether an energy-delivery issue occurred.Therefore, the most probable root cause of this complaint is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator snare was used to remove a polyp using the 13-hex snare during a colonoscopy procedure performed on (b)(6) 2025.During the procedure, the snare did not work as intended.There was no cautery connection.The erbe cord was plugged into the snare handle.When the cord was removed, the cautery component of the snare broke off.The staff has issues closing the snare in order to remove it.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23658739
Report Number3005099803-2025-06339
Device Sequence Number9961671
Product Code FDI
UDI-Device Identifier08714729071068
UDI-Public(01)08714729071068(17)280704(10)36899511
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00562451
Device Catalogue Number6245
Device Lot Number0036899511
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown